I have been receiving Aredia 90 mg intravenously once a month for bone building. I’ve had terrible side effects lasting up to 4 days after each infusion including headache, aches all over, and severe fatigue. I tried taking Claritin on the the day of the infusion and it helped the aches to some degree, but not the headache. I complained that I was no longer willing to lose a week per month to Aredia.
One of my blog readers, Terry from New Jersey, commented that he had gone to a reduced dosage of 30 mg as a result of a study published in the Lancet October 2010 by the Nordic Myeloma Study Group[ http://www.thelancet.com/journals/lanonc/article/PIIS1470-2045%2810%2970198-4/abstract
I shared the study with my oncologists and on 2 Jan 2013 and I received the the lower 30 mg dosage. I took Claritin for insurance. On this day, I also received 20 mg of Dex IV with my IV carfilzomib, IV cytoxan, and Revlimid 10 mg by mouth, so this isn’t a true test of just Aredia.
However, the day of the Aredia infusion, I felt fine. I woke the next morning feeling well. By evening, I developed a headache (all over type) and low back aches. I took plain Tylenol and had a nap. I woke from the nap without headache, but the low back ache persisted until the next day and then was gone.
So, overall, I did a LOT BETTER with the 30 mg vs 90 mg dosage of Aredia (pamidronate).